MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/09/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system where a right ventricle (rv) perforation occurred.The delivery system remained in the patient when chest compressions were started.The patient was converted to unplanned cardiac surgery to repair rv.The patient passed on the table.Small amounts of trabeculation noted on the patient.Trace effusion noted to be the same as it was observed in screening and the patient was also noted to have pulmonary hypertension.The imaging quality was good with the images being clear and the team having bilateral access.During wire placement, wire kept popping out anteriorly.However, it was easy to adjust so procedure was continued.Wire check confirmed there was no other location for the wire.No issues inserting delivery system (ds) through left side, however, the ds was stuck at crossing with max primary on.Primary was reduced and the wire popped out again after ds crossed the annulus.After the wire was reset and noted to be good.The patient was hypotensive when placing the wire and anesthesia was having difficulty maintaining blood pressure.The team checked if an effusion had developed after crossing due to patient pressure changes.Delivery system positioning and trajectory were adjusted with secondary flex and counter clock rotation.No issues with translation were observed, ds was still deep in the rv.Nose cone was noted to be distorted, potentially caught on anatomy due to how deep the ds was in the rv.It is unknown how much wire was pushed at this point to try and gain height, but might have been very minimal if any.Wire pressure potentially was not able to be appreciated due to flouro and small rv.When wire was pushed no noticeable positional changes observed in echo or flouro.Effusion was noticed and chest compressions were performed with the ds still in the rv.After 30 minutes of treatment the ds was removed.Surgical observations were that the laceration was very large, however more likely a result of the chest compressions performed with the ds in.No other potential maneuvers could have been performed.All steps taken were as ideal as possible.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images, labelling review.The complaint for delivery system and/or guidewire pushed into the ventricular wall was confirmed with objective evidence based on procedural notes, imaging review and the follow-up discussion with the field team.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformance's related to the complaint event were identified.Available information suggests that suboptimal guidewire interaction during evoque tricuspid valve implantation was the primary contributor to the right ventricular (rv) perforation, compounded by challenging patient anatomy and procedural complexity.Imaging review confirmed a large pericardial effusion but did not capture the rv apex or perforation site.No fluoroscopy images were available for post-event analysis.No device malfunction was identified.The delivery system and guidewire functioned as intended.The injury was attributed to wire and delivery system interaction with rv anatomy under challenging anatomical and hemodynamic conditions, with chest compressions likely exacerbating the perforation.Since no manufacturing non-conformance's were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23420276
Report Number2015691-2025-08938
Device Sequence Number13018741
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260326(11)250326
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model Number9850TDSUS
Device Lot Number66485437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/20/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale